Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Mild hypothyroid, prescribed Armour thyroid. Is it the best natural option?

Hi Doc. I was diagnosed with a mild case of hypothyroidism today and my doctor didn t really seem interested in telling me tips to contain it, foods to avoid, supplements to take, options of prescriptions. She just wrote a prescription for Armour Thyroid insisting the natural route is better. Is this true? And if so, is Armour Thyroid really the best natural option? I ve read quite a few reviews saying it worsened their side effects especially since it was recalled and reformulated. Do you know any details on the medicine since my doctor failed to inform me....also I m wondering if 1. me taking vyvanse could have potentially caused my hypothyroidism and 2. is it safe to take a thyroid medicine and my vyvanse (50 mg) together? Any knowledgeable answers are appreciated.
Asked On : Fri, 13 Jul 2012
Answers:  1 Views:  240
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Hi sir, armour thyroid is derived from porcine thyroid gland. it contains both T3 & T4 . it is known to have some allergic reactions. armour being best is not absolutely documented. levothyroxine, a synthetic preparation is comparable with no allergic reactions.
vyvanse causing hypothyroidism is not a reported side effect. you cannot be taking the two drugs together. you must take your thyroid medicine early morning empty stomach first and then after 30 -40 min take vyvanse. regards!
Answered: Wed, 26 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor